Alert archive / California / Hazardous Seas Warnings in 2023

Hazardous Seas Warning 21, NWS Eureka, CA

June 3, 2023

NWS Eureka, CA issued this hazardous seas warning at Jun 3, 2023, 2:58 PM PDT. It took effect at Jun 4, 2023, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2023, 2:58 PM PDT (21:58 UTC)
In effect from
Jun 4, 2023, 3:00 PM PDT
Expired
Jun 5, 2023, 3:00 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

744 
WHUS76 KEKA 032158
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
258 PM PDT Sat Jun 3 2023

PZZ475-040600-
/O.EXP.KEKA.SC.Y.0063.000000T0000Z-230603T2200Z/
/O.CON.KEKA.GL.W.0028.230603T2200Z-230605T1300Z/
/O.NEW.KEKA.SE.A.0007.230605T1300Z-230606T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
258 PM PDT Sat Jun 3 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 14 to 19 feet expected. For the 
  Hazardous Seas Watch, very steep and hazardous seas 14 to 19 
  feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 6 AM PDT Monday. For the 
  Hazardous Seas Watch, from Monday morning through Monday 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-040600-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T2200Z/
/O.UPG.KEKA.SE.A.0006.230604T2200Z-230605T0700Z/
/O.NEW.KEKA.SE.W.0021.230604T2200Z-230605T0700Z/
Pt St George to Cape Mendocino out 10 nm-
258 PM PDT Sat Jun 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT
PDT SUNDAY NIGHT...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 9 to 14 feet expected. For the Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 40 kt and 
  seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 3 PM Sunday to 
  midnight PDT Sunday night. For the Small Craft Advisory, until 
  3 PM PDT Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ470-040600-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T0100Z/
/O.CON.KEKA.GL.W.0028.230604T0100Z-230606T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
258 PM PDT Sat Jun 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PDT MONDAY NIGHT...

* WHAT...For the Gale Warning, north winds 30 to 40 kt with 
  gusts up to 55 kt and seas 16 to 21 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  40 kt and seas 6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 
  midnight PDT Monday night. For the Small Craft Advisory, until 
  6 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-040600-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
258 PM PDT Sat Jun 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
121 
WHUS76 KEKA 040100
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
600 PM PDT Sat Jun 3 2023

PZZ470-040900-
/O.EXP.KEKA.SC.Y.0063.000000T0000Z-230604T0100Z/
/O.CON.KEKA.GL.W.0028.000000T0000Z-230606T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
600 PM PDT Sat Jun 3 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT MONDAY
NIGHT...

* WHAT...North winds 30 to 40 kt with gusts up to 55 kt and seas 
  16 to 21 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT Monday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-040900-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230605T1300Z/
/O.CON.KEKA.SE.A.0007.230605T1300Z-230606T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
600 PM PDT Sat Jun 3 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 14 to 19 feet. For the Hazardous 
  Seas Watch, very steep and hazardous seas 14 to 19 feet 
  possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 6 AM PDT Monday. For the 
  Hazardous Seas Watch, from Monday morning through Monday 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-040900-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T2200Z/
/O.CON.KEKA.SE.W.0021.230604T2200Z-230605T0700Z/
Pt St George to Cape Mendocino out 10 nm-
600 PM PDT Sat Jun 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO
MIDNIGHT PDT SUNDAY NIGHT...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 9 to 14 feet expected. For the Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 40 kt and 
  seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 3 PM Sunday to 
  midnight PDT Sunday night. For the Small Craft Advisory, until 
  3 PM PDT Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-040900-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
600 PM PDT Sat Jun 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
276 
WHUS76 KEKA 040428
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
928 PM PDT Sat Jun 3 2023

PZZ475-041230-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230605T1300Z/
/O.CON.KEKA.SE.A.0007.230605T1300Z-230606T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
928 PM PDT Sat Jun 3 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 14 to 19 feet. For the Hazardous 
  Seas Watch, very steep and hazardous seas 14 to 19 feet 
  possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 6 AM PDT Monday. For the 
  Hazardous Seas Watch, from Monday morning through Monday 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-041230-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230606T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
928 PM PDT Sat Jun 3 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT MONDAY
NIGHT...

* WHAT...North winds 30 to 40 kt with gusts up to 55 kt and seas 
  16 to 21 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT Monday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-041230-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T2200Z/
/O.CON.KEKA.SE.W.0021.230604T2200Z-230605T0700Z/
Pt St George to Cape Mendocino out 10 nm-
928 PM PDT Sat Jun 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO
MIDNIGHT PDT SUNDAY NIGHT...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 9 to 14 feet expected. For the Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 40 kt and 
  seas 7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 3 PM Sunday to 
  midnight PDT Sunday night. For the Small Craft Advisory, until 
  3 PM PDT Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-041230-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
928 PM PDT Sat Jun 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
798 
WHUS76 KEKA 041037
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
337 AM PDT Sun Jun 4 2023

PZZ450-041845-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T2200Z/
/O.EXT.KEKA.SE.W.0021.230604T2200Z-230605T1000Z/
Pt St George to Cape Mendocino out 10 nm-
337 AM PDT Sun Jun 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS 
AFTERNOON... 
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 3 PM THIS 
AFTERNOON TO 3 AM MONDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 10 to 14 feet expected. For the Small Craft Advisory, north
  winds 15 to 25 kt with occasional gusts to 35 kt and seas 8 to 11 
  feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 3 PM this afternoon to
  3 AM Monday. For the Small Craft Advisory, until 3 PM this 
  afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

$$

PZZ475-041845-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230605T1300Z/
/O.EXT.KEKA.SE.A.0007.230605T1300Z-230606T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
337 AM PDT Sun Jun 4 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM MONDAY... 
...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH 
LATE MONDAY NIGHT...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts  
  to 45 kt and seas 13 to 18 feet. For the Hazardous Seas Watch, very
  steep and hazardous seas 13 to 18 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 6 AM Monday. For the Hazardous 
  Seas Watch, from Monday morning through late Monday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

$$

PZZ470-041845-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230606T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
337 AM PDT Sun Jun 4 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MONDAY NIGHT...

* WHAT...North winds 30 to 40 kt with occasional gusts to 50 kt and 
  seas 16 to 21 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight Monday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

$$

PZZ455-041600-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
337 AM PDT Sun Jun 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING...

* WHAT...Northwest winds 15 to 25 kt with gusts to 35 kt and seas 7 
  to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
895 
WHUS76 KEKA 041546
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
846 AM PDT Sun Jun 4 2023

PZZ475-050000-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230605T1300Z/
/O.CON.KEKA.SE.A.0007.230605T1300Z-230606T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
846 AM PDT Sun Jun 4 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH LATE MONDAY NIGHT...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 13 to 18 feet. For the Hazardous 
  Seas Watch, very steep and hazardous seas 13 to 18 feet 
  possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 6 AM PDT Monday. For the 
  Hazardous Seas Watch, from Monday morning through late Monday 
  night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-050000-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230606T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
846 AM PDT Sun Jun 4 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT MONDAY
NIGHT...

* WHAT...North winds 30 to 40 kt with gusts up to 55 kt and seas 
  16 to 21 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT Monday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-050000-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-230604T2200Z/
/O.CON.KEKA.SE.W.0021.230604T2200Z-230605T1000Z/
Pt St George to Cape Mendocino out 10 nm-
846 AM PDT Sun Jun 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT MONDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 14 feet expected. For the Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 35 kt and 
  seas 8 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, from 3 PM this 
  afternoon to 3 AM PDT Monday. For the Small Craft Advisory, 
  until 3 PM PDT this afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ455-050000-
/O.EXT.KEKA.SC.Y.0063.000000T0000Z-230605T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
846 AM PDT Sun Jun 4 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
785 
WHUS76 KEKA 042158
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
258 PM PDT Sun Jun 4 2023

PZZ450-050600-
/O.EXP.KEKA.SC.Y.0063.000000T0000Z-230604T2200Z/
/O.CON.KEKA.SE.W.0021.230604T2200Z-230605T1000Z/
Pt St George to Cape Mendocino out 10 nm-
258 PM PDT Sun Jun 4 2023

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
MONDAY...

* WHAT...Very steep and hazardous seas 10 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-050600-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230605T1300Z/
/O.CON.KEKA.SE.A.0007.230605T1300Z-230606T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
258 PM PDT Sun Jun 4 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH LATE MONDAY NIGHT...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 13 to 18 feet. For the Hazardous 
  Seas Watch, very steep and hazardous seas 13 to 18 feet 
  possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 6 AM PDT Monday. For the 
  Hazardous Seas Watch, from Monday morning through late Monday 
  night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-050600-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230606T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
258 PM PDT Sun Jun 4 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT MONDAY
NIGHT...

* WHAT...North winds 30 to 40 kt with gusts up to 55 kt and seas 
  16 to 21 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT Monday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-050300-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-230605T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
258 PM PDT Sun Jun 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
078 
WHUS76 KEKA 050409
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
909 PM PDT Sun Jun 4 2023

PZZ475-051215-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230605T1300Z/
/O.CON.KEKA.SE.A.0007.230605T1300Z-230606T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
909 PM PDT Sun Jun 4 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM 6 AM PDT MONDAY
THROUGH LATE MONDAY NIGHT...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 45 kt and seas 13 to 18 feet. For the Hazardous 
  Seas Watch, very steep and hazardous seas 13 to 18 feet 
  possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 6 AM PDT Monday. For the 
  Hazardous Seas Watch, from 6 AM PDT Monday through late Monday 
  night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-051215-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230606T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
909 PM PDT Sun Jun 4 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT MONDAY
NIGHT...

* WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 
  16 to 21 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT Monday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-051000-
/O.CON.KEKA.SE.W.0021.000000T0000Z-230605T1000Z/
Pt St George to Cape Mendocino out 10 nm-
909 PM PDT Sun Jun 4 2023

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
MONDAY...

* WHAT...Very steep and hazardous seas 10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jun 3, 5:10 AM PDT, 9 hours 48 minutes earlier.

Area forecast discussion, Jun 3, 5:10 AM PDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
510 AM PDT Sat Jun 3 2023

.SYNOPSIS...Northerly winds will strengthen today, and will remain
gusty into Monday. Daytime temperatures will increase through
Monday under a building ridge. A cutoff upper low will moderate
temperatures and bring increasing chances of showers and
thunderstorms Monday into late next week.

&&

.DISCUSSION...A broad ridge of high pressure over the CONUS will
continue to expand westward, and will increase in influence through
Monday. Daytime highs will reach the low 90's for the inland valleys
through the weekend, and even warmer on Monday when some mid to
isolated upper 90's will develop. A thermal trough will develop over
the weekend, and offshore flow will give opportunity for some warmer
temperature to the coast on Monday. Offshore flow will first
strengthen in interior Del Norte Saturday night, and gusts to around
40 mph can be expected over the ridges into Monday.

A cutoff, mid to upper level low will advance toward CA on Sunday
and undercut the ridge. The low will stall out over Southern to
Central CA, and the resulting increased forcing, steep lapse rates
and subtropical moisture advection will create an environment
favorable for shower and interior thunderstorm development into
late next week. Mid level moisture will begin increasing on
Sunday. It appears the initial convective activity will stay east
of the forecast region on Sunday, but a stray shower or
thunderstorm can't be ruled out in Trinity County. On Monday,
increasing PVA energy and deep-layered moisture will wrap around
the mid level low from the east as the low pivots in, steepens
lapse rates while stalling over Central/Southern CA. Mainly
afternoon/evening shower and thunderstorm (30% chance) with east
to west movement will result.

Precipitable water values will become anomalously high Monday
through Wednesday, ranging from .9 to 1.3 inches. The ECMWF
Extreme Forecast Index (EFI) is flagging for CAPE as well, and
model soundings show inland 500 to 700 J/kg of surface CAPE on
Sunday, and increasing from 700 to over 1000 J/kg early to mid
next week. This setup will result in productive precipitation from
the isolated to perhaps at times, scattered coverage of
thunderstorms. Localized heavy rainfall will be probable with some
of the thunderstorms. WPC is holding a Marginal risk for
excessive rainfall Tuesday and Wednesday in our general area.

Upper dynamics will be particularly favorable for thunderstorm
intensity on Tuesday when the exit region of a 75 kt 250 mb
westerly jet max of sets up over the forecast area. Once
convective allowing models are in range, finer details in coverage
and westward progression of the storms will become available.
Meaningful precipitation is not currently forecast to make it to
the coast, but global models are hinting that some of the more
robust convective activity will make an attempt at it. NBM is
maintaining a 15% chance of 24h precipitation greater than a
quarter inch making it to the coast Tuesday through Thursday.

&&

.AVIATION...The low cloud pattern this morning is nearly identical
to Friday morning's, with stratus along the Eel River Valley,
Humboldt Bay, and the adjacent coastal waters. Clouds are expected
to scatter out by late morning. Winds will be similar to Friday's as
well , with NW gusts over 20 knots possible at KCEC by mid to late
afternoon. Conditions at KUKI are forecast to remain VFR with
generally light winds. /SEC

&&

.MARINE...Northerly winds will slowly increase through the weekend,
reaching gale force in the outer waters by Saturday evening and
further intensifying through Sunday. Winds stay sub-gale in the
inner zones, but hazardous seas will possibly propagate into the
inner waters late Sunday. The Gale Warning for the outer waters has
been extended in time. Otherwise, headlines and the forecast in
general has remained basically unchanged. A period of near storm
force gusts are possible late Sunday afternoon through Monday night
in the NW portion of the N outer waters. The areal coverage of these
winds are expected to remain less than 50% of that zone, so will
continue to forecast a high end Gale Warning with occasional gusts
to storm force. Conditions are forecast to drastically improve by
Tuesday and Wednesday of next week. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 9 AM this morning to 3 PM PDT
     Sunday for PZZ450.

     Hazardous Seas Watch from Sunday afternoon through Sunday
     evening for PZZ450.

     Small Craft Advisory until 9 AM PDT Sunday for PZZ455.

     Small Craft Advisory until 6 PM PDT this evening for PZZ470.

     Gale Warning from 6 PM this evening to midnight PDT Monday
     night for PZZ470.

     Small Craft Advisory until 3 PM PDT this afternoon for
     PZZ475.

     Gale Warning from 3 PM this afternoon to 6 AM PDT Monday
     for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jun 3, 3:51 AM PDT, 11 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
351 AM PDT Sat Jun 3 2023

CAZ101>115-041100-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
351 AM PDT Sat Jun 3 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:58 PM PDTHazardous Seas WatchEKA37 hr

Nearby

Hazardous Seas Warnings in California, 2023Every hazardous seas warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.